News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Diagnostics

Question: Feeling cold after quadruple bypass


 raineyjd - Sun Feb 13, 2005 9:36 pm

In 2003, I had prostrate cancer with radiation and hormone treatment. I only had to take 4 hormone shots. I have not had any more problems with my prostrate.

In August 2004, I had a heart attack and a quadruple bypass. A echocardiogram showed that all 4 valves have mild regurgetation.

I am miserable. I feel cold most of the time. I feel like I'm freezing or I am in a deep freeze. I have the most excuricating pain all over my whole body. If the room temperture gets a little too warm, I break out into a sweat. This is really a heavy sweat and I will have to change my T-shirt. It's almost like I am having a hot flash. My whole head feels like it is on fire.This happens 2 - 3 times a day. It's almost unbearable.

My doctor seems puzzled. Said It could be some of the medicine I am taking. Suggested I take Ibuprofen. It has not helped. All blood tests came back ok.
I have no appetite. I just don't know what to do.

I'm thinking, it could be lack of hormones, a circulation problem, nerve damage, etc. Maybe they didn't hook me back up right after bypass. These problems didn't start until after my bypass.
I am about at my wits ends. Any help or suggestions will be appreciated.

I am a 72 yer old male.
 Dr. Yasser Mokhtar - Fri Feb 18, 2005 11:09 am

User avatar Dear raineyjd,

i only have some suggestions for you.

i am not sure whether this is possible or not, but have you asked your doctor about this being a late effect of hormonal treatment being stopped. Can men have withdrawal symptoms of famle hormones that late? A question that i think you ought to ask your doctor.

i would certainly check a tsh level and make sure that it is normal and you are not taking a higher dose of synthroid that is causing these symptoms. Synthroid on its own can cause increased sweating.

i think also to check a psa is not a bad idea.

Check your blood sugar as well even though it does not sound like a typical hypoglycemic episode, still low blood sugars can cause profuse sweating.

You don't have to worry about them hooking you up right after bypass because i think you are doing just fine except for this sweating.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here